| Model Number |
N/A |
| Medical Device Problem Codes |
Material Frayed (1262); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "during placement of cvc, it was found that the j wire was partially unraveled at about 5cm from the j.No metal was ever in contact with the j wire.Potential equipment malfunction versus shearing of the j wire at the tip of the microintroducer catheter." patient harm: the patient suffered emotional distress or inconvenience.
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regp0333 showed no other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One 0.035 in.¿j¿-tipped guidewire in a plastic hoop was returned for evaluation.An initial visual observation showed use residue on the returned sample.Damage was observed in the coiled wire of the guidewire about 4.3 cm proximal to its distal tip.Tactile evaluation of the guidewire confirmed the core wire was not broken.A microscopic observation revealed the coiled wire of the guidewire was disjointed and slightly unraveled at the location of the damage.The weld tips of the guidewire were observed to be present and intact, and no other damage was observed on the returned sample.While the exact cause of the damage in the returned guidewire could not be determined, possible causes include damage during handling or use.H3 other text: evaluation findings are in section h.11.
Event or Problem Description
It was reported "during placement of cvc, it was found that the j wire was partially unraveled at about 5cm from the j.No metal was ever in contact with the j wire.Potential equipment malfunction versus shearing of the j wire at the tip of the micro introducer catheter." patient harm: the patient suffered emotional distress or inconvenience.